Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sebby

Mino caused brown stains on my teeth?

Really scary guys, I am 23 years old and have been on gen minocycline for close to 7 months now. Typically I was on 100mg twice a day and was trying to ween myself off, with 50mg a day, until two weeks ago after bad outbreak I went back to regular dosage.

The reason for my thread over last week I have noticed brown 'staining' on my teeth, front two teeth and upper teeth, and have absolutely no idea how it happened but I am thinking it must have been the minocyline right?

I've read this;"he use of minocycline during tooth development (from the last trimester of pregnancy to the age of eight years) may cause permanent discoloration of the teeth (yellow-grey-brown). Though more commonly associated with long-term use of tetracyclines, this effect has also been known to occur after taking the medication for a short time. For this reason, minocycline should not be used by children eight years old or younger unless other medications are unlikely to be effective or can't be used."

Has anyone experienced discolouring/straining of teeth?! I am so mad and hope this is no permenant, I have stopped taking the drug today and am trying to reach my derm for tommorow, but any experience or information would be useful.

I am very scared I've stained my teeth :(

Share this post


Link to post
Share on other sites

Minocycline can also cause discoloration of teeth in adults. It is possible it may go away with dental treatments and discontinuation of minocycline.

Even though you're worried about your teeth, don't stop mino cold turkey! Do a slow taper, taking half the dose for two weeks' worth of doses, keep halving the dose until you've discontinued the medication. You risk an acne flare or acne bloom if you suddenly discontinue minocycline/doxycycline and sometimes other meds for acne.

Definitely call your derm about your teeth concern though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×